# Blue Ribbon Commission on America's Nuclear Future Reactor and Fuel Cycle Technology Subcommittee Meeting October 12, 2010, Washington Marriott at Metro Center 775 12<sup>th</sup> St., Washington, DC 20005

### **Tuesday, October 12**

#### Salons A&B

8:15 - 8:20 a.m. Introduction/Agenda Review - Tim Frazier, DOE Designated Federal Officer

8:20 – 8:30 a.m. – Comments by Subcommittee Chairs – Sen. Domenici and Dr. Peterson

8:30 - 10:15 a.m. - Waste management implications of fuel cycle alternatives (Panel #1, 1 hr 45 min)

- Dr. Kathryn McCarthy, Idaho National Laboratory
- Dr. Cathryn Carson, University of California Berkeley
- Dr. Mark Abkowitz, Nuclear Waste Technical Review Board
- Dr. Arjun Makhijani, Institute for Energy and Environmental Research (IEER)
- Dr. Hussein Khalil, Argonne National Laboratory

### 10:15 - 10:30 a.m. - Break

# 10:30 – 12:15 p.m. – Evaluating the advantages and disadvantages of new fuel cycles (Panel #2, 1 hr 45 min)

- Dr. Erich Schneider, University of Texas
- Dr. Everett Redmond, Nuclear Energy Institute (NEI)
- Dr. Andrew Sowder, Electric Power Research Institute (EPRI)
- Mr. Christopher Paine, Natural Resources Defense Council (NRDC)
- Dr. Mujid Kazimi, MIT

# 12:15 p.m. – 1:15 p.m. – Lunch Break (Not Provided)

### 1:15 - 3:15 p.m. - Limiting future proliferation and security risks (Panel #3, 2.0 hr)

- Dr. James Acton, Carnegie Endowment for International Peace
- Dr. Robert Bari, Brookhaven National Laboratory
- Dr. Richard Garwin
- Dr. Edwin Lyman, Union of Concerned Scientists
- Dr. Robert Gallucci, John D. and Catherine T. MacArthur Foundation

# 3:15 - 4:00 p.m. - Public Comment

### 4:00 p.m. - End of public session